Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 3, 2019, 2:04 AM MDT. It took effect at Apr 3, 2019, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2019, 2:04 AM MDT (08:04 UTC)
- In effect from
- Apr 3, 2019, 12:00 PM MDT
- Expired
- Apr 3, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
108 WWUS75 KABQ 030804 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 204 AM MDT Wed Apr 3 2019 ...STRONG WEST WINDS THIS AFTERNOON... .A weak upper-level trough moving eastward through northern and central New Mexico will bring an increase in westerly winds today. Winds will be strongest in the south-central mountains and southwest Chaves County during the afternoon and early evening hours. NMZ526-540-031900- /O.NEW.KABQ.WI.Y.0023.190403T1800Z-190404T0200Z/ South Central Mountains-Southwest Chaves County- 204 AM MDT Wed Apr 3 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * LOCATION...South-central mountains and southwest Chaves County. * WINDS...West 20 to 30 mph with gusts to 40 mph. * TIMING...Strongest winds will occur between 2 PM and 6 PM MDT. * VISIBILITY...Locally reduced below 5 miles in blowing dust. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to- south oriented roads. Unsecured and light-weight objects may become airborne. Flimsy structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
813 WWUS75 KABQ 031821 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1221 PM MDT Wed Apr 3 2019 ...STRONG WEST WINDS THIS AFTERNOON... .A weak upper level trough moving eastward through northern and central New Mexico will bring an increase in westerly winds this afternoon. Winds will be strongest in the South Central Mountains and Southwest Chaves County during the afternoon and early evening hours before tapering off. NMZ526-540-040200- /O.CON.KABQ.WI.Y.0023.000000T0000Z-190404T0200Z/ South Central Mountains-Southwest Chaves County- 1221 PM MDT Wed Apr 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...South Central Mountains and Southwest Chaves County. * WINDS...West 25 to 35 mph with gusts to around 50 mph. * TIMING...Strongest winds will occur between 2 PM and 6 PM MDT. * VISIBILITY...Locally reduced below 5 miles in blowing dust. * LOCAL IMPACTS...Hazardous crosswinds will impact north to south oriented roads. Unsecured and lightweight objects may become airborne. Flimsy structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
687 WWUS75 KABQ 040140 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 740 PM MDT Wed Apr 3 2019 NMZ526-540-040245- /O.EXP.KABQ.WI.Y.0023.000000T0000Z-190404T0200Z/ South Central Mountains-Southwest Chaves County- 740 PM MDT Wed Apr 3 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to quickly decrease in speed through the mid evening hours, therefore the wind advisory will be allowed to expire. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:39 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 2, 11:39 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1139 PM MDT Tue Apr 2 2019 .AVIATION... 06Z TAF CYCLE As a weak upper-level trough approaches from the west late tonight and Wednesday, isold to wdly sct showers an mountain snow showers will move into the northern mountains Wednesday starting around mid- morning and continuing through the afternoon. Most likely TAF location to be impacted briefly with a shower will be KSAF. Strong west winds will develop most areas by mid to late morning, peaking between 20Z- 22Z. Gusts will range from 20-30kts at most locations with KSRR likely seeing the highest wind gusts of 35-40kts. 33 && .PREV DISCUSSION...223 PM MDT Tue Apr 2 2019... .SYNOPSIS... A progressive weather pattern through the forecast period. There will be a few upper level disturbances crossing the state but with limited impacts. Most of the forecast will be dry with bouts of afternoon and evening winds. A short wave trough will cross NM Wednesday with gusty afternoon and evening winds. Showers and a few thunderstorms and high level snow showers will only impact the northern tier zones. A ridge of high pressure will cross the state Thursday, followed by another short wave trough Friday into Friday night, with another short wave quickly following Saturday from the northwest. Precipitation will be limited to the north Saturday into Saturday night. Dry weather is forecast for Sunday through Tuesday. && .DISCUSSION... Lots of high clouds, but most are thin with the sun shining through them this afternoon. A short wave trough will approach from the west tonight generating a few rain and high elevation snow showers across the northwest. The short wave trough will cross NM Wednesday with limited moisture but moderate instability. Some showers, a few thunderstorms and high mountain peak snow showers will impact the northwest, north central and far northeast. Temperatures will cool some in the west and central areas, and hold nearly steady in the east. Of more concern will be the winds, with breezy to windy conditions over most of the area. Wind advisories may be warranted for the far south central and southeast zones. Critical fire weather conditions may also develop...see the fire weather discussion below. A ridge of high pressure will quickly build over NM Thursday with dry and warmer weather. The next disturbance will approach Friday and cross the state Friday night. Again moisture will be lacking, and we will keep it dry Friday and Friday night. Highs Thursday and Friday will be mostly above normal. A trailing short wave from the northwest will quickly follow Saturday, carving out a trough over the middle of the country. The GFS goes bonkers with a deep low forming over the weekend, with the central pressure of 547dm at 500 mb over northeast OK by Sunday night. Seems a little extreme given our relatively fast flow aloft. We will carry a slight chance of showers and storms and high mountain peak snow Saturday through Saturday evening. Temperatures will cool everywhere Saturday and in the east Sunday. Early next week will be dry and warmer. 40 && .FIRE WEATHER... .FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR THE EAST- CENTRAL PLAINS... Critical fire weather conditions are anticipated for the east central plains Wednesday afternoon as an upper level trough makes its way across the state. Southwest wind gusts of 40 to 45 mph combined with minimum humidity values at 10 to 15 percent will create a few hours of critical fire weather conditions beginning Wednesday afternoon and continuing until the evening. Haines Indices of 5 were a little more widespread in the afternoon forecast package, but Roosevelt County still looks to be the main concern for critical fire conditions. Thus, opted to issue a Fire Weather Watch for the east central plains. The system will also bring isolated showers, thunderstorms, and mountain snow north of I- 40, but any wetting precipitation will be focused in the northern mountains. An inch or two of snow will be possible in the higher elevations. The system will move through quickly, and a dry Thursday is expected with temperatures warming to above normal values. The next chance for critical fire weather conditions will be on Friday afternoon across the northeast. Southwest winds will again strengthen across the east as a dry upper level trough crosses the state. Haines Indices of 5 look to be more widespread across the east Friday afternoon, thus it could be a more widespread critical fire day. A few showers will be possible across northern New Mexico on Saturday afternoon as another weak disturbance moves through, but the best chance for wetting precipitation will likely be confined to the northern mountains. The system moves through quickly leading to a dry Sunday. Ventilation rates are forecast to range from good to excellent through the rest of week before possibly trending down on Monday. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ108. && 52
Hazardous weather outlook, Apr 2, 4:06 AM MDT, 21 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 406 AM MDT Tue Apr 2 2019 NMZ501>540-031000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 406 AM MDT Tue Apr 2 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday West to northwest winds of 25 to 35 mph with gusts up to 50 mph are possible over the east central and southeast plains Wednesday. The combination of low humidity, strong winds, and an unstable airmass over the far eastern plains may support a few hours of critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:57 AM MDT | Red Flag Warning | ABQ | 18 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.